Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 76, NWS Boston/Norton, MA

July 6, 2007Franklin County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 6, 2007, 1:54 PM EDT for Franklin County, Massachusetts. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2007, 1:54 PM EDT (17:54 UTC)
Expired
Jul 6, 2007, 2:45 PM EDT
In force
51 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Franklin County, MA

The radar

The Boston radar (KBOX), 127 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 2:15 PM EDTTSTM WND DMGNorthfield, MALARGE TREE LIMBS DOWN.
Jul 6, 2:15 PM EDTHAIL 0.75Northfield, MAPENNY SIZED HAIL.
Jul 6, 2:25 PM EDTTSTM WND DMGOrange, MATREES DOWN.
Jul 6, 2:40 PM EDTTSTM WND DMGWarwick, MATREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 061755
SVRBOX
MAC011-061845-
/O.NEW.KBOX.SV.W.0076.070706T1754Z-070706T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
154 PM EDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 245 PM EDT

* AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTHWEST OF NORTHFIELD...AND WAS MOVING
  SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTHFIELD BY 205 PM EDT...
  WARWICK BY 215 PM EDT...
  ORANGE BY 225 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4274 7246 4272 7228 4269 7228 4266 7222
      4262 7222 4261 7225 4257 7227 4253 7226
      4273 7259 4273 7258

$$

JWD
2 follow-up statements
000 
WWUS51 KBOX 061814
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
214 PM EDT FRI JUL 6 2007

MAC011-061845-
/O.CON.KBOX.SV.W.0076.000000T0000Z-070706T1845Z/
FRANKLIN MA-
214 PM EDT FRI JUL 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHEASTERN FRANKLIN COUNTY...

AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR NORTHFIELD...AND WAS MOVING SOUTHEAST AT 
20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WARWICK BY 225 PM EDT...
  ORANGE BY 235 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4274 7246 4272 7228 4269 7228 4266 7222
      4262 7222 4261 7225 4257 7227 4253 7226
      4273 7259 4273 7258

$$

JWD
000 
WWUS51 KBOX 061838
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
237 PM EDT FRI JUL 6 2007

MAC011-061847-
/O.EXP.KBOX.SV.W.0076.000000T0000Z-070706T1845Z/
FRANKLIN MA-
237 PM EDT FRI JUL 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
EXPIRES AT 245 PM EDT...

AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
SEVERE THUNDERSTORM HAD WEAKENED AND WAS EXITING FRANKLIN COUNTY 
NEAR WARWICK. IT WILL EXIT THE COUNTY BY 245 PM EDT AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

THE STORM PRODUCED PENNY SIZED HAIL IN NORTHFIELD.

LAT...LON 4274 7246 4272 7228 4269 7228 4266 7222
      4262 7222 4261 7225 4257 7227 4253 7226
      4273 7259 4273 7258

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 11:30 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 6, 11:30 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1130 AM EDT FRI JUL 6 2007

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION
THIS AFTERNOON AS A POOL OF COOLER AIR ALOFT MOVE ACROSS SOUTHERN NEW
ENGLAND. THE SHOWERS AND THUNDERSTORMS WILL DISSIPATE BY MID EVENING.
HOT AND HUMID WEATHER WILL RETURN FOR SUNDAY/MONDAY. THE WEATHER
PATTERN LOOKS TO BECOME UNSETTLED AGAIN IN THE TUESDAY THROUGH
THURSDAY TIME FRAME...WITH A COUPLE ROUNDS OF SHOWERS/THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MOST OF THE FOG AND STRATUS ALONG THE S COAST SHOULD BURN OFF BY
AROUND NOON...WITH JUST A FEW LINGERING PATCHES THROUGH EARLY
AFTERNOON. UPPER LEVEL SHORT WAVE TROUGH AND ASSOCIATED WEAK SFC
BOUNDARY WILL SLOWLY MOVE ACROSS THE CWA THIS AFTERNOON. THE 12Z NAM
SHOWS A POOL OF 500 MB TEMPERATURES OF BETWEEN -14C AND -15C MOVING
ACROSS THE REGION IN ASSOCIATION WITH THE SHORT WAVE TROF. THIS WILL
AID IN STEEPENING MID LEVEL LAPSE RATES...WITH THOSE VALUES PEAKING
OUT AROUND 6.5 TO 7 C/KM. THIS IN COMBINATION WITH SURFACE HEATING
AND AFTERNOON SFC DEWPOINTS IN THE UPPER 50S TO LOWER 60S /EXPECT
THEM TO MIX OUT SOME/ SHOULD CONTRIBUTE TO MLCAPE VALUES OF BETWEEN
500 AND 1000 J/KG. THE 15Z MSAS ANALYSIS DEPICTS DEWPOINTS 60 TO 65
AND LIFTED INDICES -5 TO -7. VISIBLE SATELLITE IMAGERY SHOWS CU
BUILDING AWAY FROM THE COAST...AND A GROWING CLUSTER OF THUNDERSTORMS
HAS ALREADY DEVELOPED OVER THE SE ADIRONDACKS. DO NOT HAVE A LOT OF
DEEP VERTICAL SHEAR...SURFACE CONVERGENCE IS WEAK AND MID LEVEL WIND
SPEEDS GENERALLY NEAR OR A LITTLE UNDER 30 KT...BUT SUFFICIENT
DESTABILIZATION AND SOME UPWARD DYNAMIC ENHANCEMENT WITH SHORT WAVE
TROF FOR MULTICELL CLUSTERS. STEEP LOW LEVEL LAPSE RATES WILL
CONTRIBUTE TO LOW LEVEL INVERTED-V PROFILES AS NOTED IN PREVIOUS
DISCUSSION. ISOLD MARGINALLY SVR HAIL/WIND POSSIBLE AND PLAN TO
ACTIVATE SKYWARN AT 1 PM. DID INCREASE POPS TO 40 TO 50 PERCENT MOST
LOCATIONS THIS AFTERNOON.

ANOTHER ISSUE IS HIGH SURF AND RIP CURRENTS ALONG S COAST. RESIDUAL
SWELL WILL KEEP RIP CURRENT ACTIVITY HIGH THROUGH THIS AFTERNOON.
REPORTS TODAY FROM HORSENECK BEACH IN WESTPORT AND SECOND BEACH IN
NEWPORT INDICATED 3 TO 4 FOOT BREAKERS AND STRONG RIP CURRENTS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
ANY CONVECTION SHOULD WIND DOWN EARLY IN THE EVENING WITH THE LOSS
OF DIURNAL HEATING. SKIES GO MOSTLY CLEAR BY MIDNIGHT WITH LOWS IN
THE UPPER 50S TO LOWER 60S EXCEPT MID TO UPPER 60S IN BOSTON.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
***HOT AND HUMID WEATHER EXPECTED TO RETURN EARLY NEXT WEEK***

SATURDAY AND SATURDAY NIGHT...
SUNNY SKIES IN THE MORNING WILL BECOME PARTLY SUNNY DURING THE
AFTERNOON...AS DIURNAL CUMULUS CLOUDS ARE EXPECTED TO DEVELOP.
WESTERLY MID LEVEL FLOW AND 850 MB TEMPERATURES AROUND +13C SHOULD
ALLOW HIGHS TO RECOVER INTO THE MID 80S ACROSS MOST LOCATIONS...WITH
HIGHS IN THE 70S TO NEAR 80 ALONG THE SOUTH COAST/CAPE/ISLANDS.

A MOISTURE STARVED SHORTWAVE IS EXPECTED TO DROP DOWN IN NORTHWEST
FLOW ALOFT LATE IN THE AFTERNOON/EVENING WITH SOME MID AND HIGH
LEVEL CLOUDINESS.  WILL GO WITH A 15 TO 20 POP FOR A BRIEF ISOLATED
PASSING SHOWER/SPRINKLE.  OTHERWISE...PARTLY CLOUDY SKIES ARE
EXPECTED AS OVERNIGHT LOWS FALL MAINLY INTO THE 60S WHICH THE MAV
GUIDANCE REFLECTS WELL.

SUNDAY...
PARTLY TO MOSTLY SUNNY SKIES ARE EXPECTED AS WARM MID LEVEL AIR
PUSHES INTO OUR REGION FROM THE WEST.  THE QUESTION IS JUST HOW
QUICKLY THIS WILL HAPPEN.  ALL THE MODELS SHOW 850 MB TEMPERATURES
REACHING OR EXCEEDING +20C BY 00Z MONDAY...BUT DIFFER ON HOW WARM
OUR MID LEVEL TEMPERATURES GET BY MID AFTERNOON.  FOR NOW WILL GO
FOR HIGHS MAINLY IN THE LOWER 90S AWAY FROM THE SOUTH
COAST/CAPE/ISLANDS.  THE WARMEST READINGS SHOULD OCCUR IN THE
CONNECTICUT RIVER VALLEY...WHERE THE HOT MID LEVEL AIR ARRIVES
EARLIEST AND WE MAY SEE THE MERCURY REACH INTO THE MID 90S.  ACROSS
THE IMMEDIATE SOUTH COAST/CAPE/ISLANDS SOUTHWEST FLOW SHOULD HOLD
HIGHS IN THE 70S...TO LOWER 80S.

SUNDAY NIGHT...
A WARM AND HUMID NIGHT AS NON-DECOUPLING SOUTHWEST WINDS HOLD
OVERNIGHT LOW TEMPERATURES MAINLY IN THE UPPER 60S TO LOWER 70S.  IN
FACT...DOWNTOWN BOSTON WILL LIKELY ONLY HAVE LOWS IN THE MID 70S.
OTHER THAN A BIT OF HAZE...SKIES SHOULD GENERALLY BE MOSTLY CLEAR.

MONDAY...
A HOT AND HUMID DAY IS EXPECTED ACROSS THE REGION.  850 MB
TEMPERATURES LOOK TO BE AROUND +20C WITH GOOD MIXING ON SOUTHWEST
FLOW.  WITH THIS IN MIND...LATEST MEX GUIDANCE NUMBERS LOOK TOO COOL
AND WILL RAISE THEM.  WE EXPECT HIGHS TO TOP OUT GENERALLY IN THE
MID 90S AWAY FROM THE SOUTH COAST/CAPE/ISLANDS.  IN ADDITION...HEAT
INDEX VALUES MAY APPROACH 100 IF WE ARE ABLE TO PREVENT OUR SURFACE
DEWPOINTS FROM MIXING OUT.  IF SO...WE MAY BE NEAR MARGINAL HEAT
ADVISORY CRITERIA.

AS FOR CONVECTIVE CHANCES...FEEL GFS OPERATIONAL RUN MAY BE A BIT
FAST WITH THE FRONT WHEN COMPARING IT TO ITS ENSEMBLES/ECMWF/UKMET.
THEREFORE...THINK THE MAIN FOCUS FOR CONVECTION WILL BE TO OUR NORTH
SO WILL JUST GO WITH SLIGHT CHANCE POPS MONDAY AFTERNOON AND NIGHT.

TUESDAY...
MEX GUIDANCE LOOKS TOO COOL AS THE OPERATIONAL GFS MODEL IS FASTER
THAN THE ENSEMBLES/CANADIAN/ECMWF/UKMET WITH THE COLD FRONT.
THEREFORE...WILL BOOST READINGS CONSIDERABLY AND GO FOR HIGHS AROUND
90.  WILL ALSO GO FOR A CHANCE OF SHOWERS AND THUNDERSTORMS AS A
COLD FRONT MAY DROP INTO THE REGION DURING THE AFTERNOON.

WEDNESDAY AND THURSDAY...
WILL BRING HIGH TEMPERATURES BACK INTO THE 80S AS THERE LOOKS TO BE
SOME TYPE OF FRONTAL BOUNDARY IN THE VICINITY.  HOWEVER...HAVE STILL
GONE A BIT OVER THE MEX GUIDANCE AS GFS SEEMS TO AGGRESSIVE WITH THE
COOL AIR COMPARED WITH THE OTHER MODELS.  WILL ALSO CONTINUE WITH
CHANCE POPS FOR SHOWERS AND THUNDERSTORMS OVER THIS TIME WITH
SOUTHWEST FLOW DEVELOPING ALOFT AND POSSIBLY A BOUNDARY IN THE
REGION.  AS IS TYPICAL THIS TIME OF YEAR...MOST OF THIS PERIOD WILL
BE RAIN FREE BUT THERE WILL BE THE POTENTIAL FOR A COUPLE ROUNDS OF
SHOWERS AND THUNDERSTORMS.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
EARLY MORNING IFR CONDITIONS HAVE LINGERED THROUGH 15Z ALONG S COAST
WITH LIFR HANGING TOUGH OVER ACK. CONDITIONS STARTING TO GRADUALLY
IMPROVE AND ANTICIPATE MOSTLY VFR AFTER 18Z EXCEPT FOR A FEW FOG
PATCHES ABOUT THE ISLANDS. SCATTERED SHOWERS AND THUNDERSTORMS
SHOULD DEVELOP AFTER 1 PM OVER THE INTERIOR HIGH TERRAIN AND SPREAD S
AND E...WITH A THREAT FOR MARGINALLY SEVERE HAIL AND GUSTY SURFACE
WINDS. THE ACTIVITY WILL QUICKLY DIMINISH WITH THE LOSS OF DAYTIME
HEATING BY MID EVENING. OTHERWISE...VFR CONDS EXPECTED OVERNIGHT WITH
PERHAPS SOME LATE NIGHT PATCHY FOG.

VFR CONDITIONS WILL PREVAIL THE VAST MAJORITY OF THE TIME FROM
SATURDAY THROUGH TUESDAY.  WE MAY SEE MVFR CONDITIONS DEVELOP AT
TIMES LATER SUNDAY INTO TUESDAY IN HAZE.  ALSO...CONVECTIVE CHANCES
WILL INCREASE BY TUESDAY WHICH MAY RESULT IN BRIEF MVFR/IFR
CONDITIONS.

&&

.MARINE...
SMALL CRAFT SEAS ARE STILL OCCURRING OFF THE SOUTH COAST OF RI/MASS.
THEY WILL SLOWLY SUBSIDE TODAY...BUT WILL REMAIN ABOVE 5 FT FOR THE
MOST PART. WILL THEREFORE CONTINUE TO SMALL CRAFT ADVISORY FOR SEAS
THROUGH TODAY. WINDS SHOULD BE RELATIVELY LIGHT AND BELOW SMALL
CRAFT CRITERIA. WILL CONTINUE WITH THE HIGH SURF ADVISORY ALONG
SOUTH-FACING BEACHES THROUGH THIS AFTERNOON AS THOSE OFFSHORE SEAS
REMAIN BETWEEN 5 AND 9 FEET.

IN THE LONG TERM...NO HEADLINES ARE ANTICIPATED FOR SATURDAY AND
INTO THE FIRST PART OF SUNDAY.  LATER SUNDAY INTO MONDAY...WNA MODEL
REALLY BRINGS UP THE SEAS WITH PERSISTENT SOUTHWEST WIND
TRAJECTORY.  HOWEVER...WITH +20C AIR MOVING OVER THE RELATIVELY COOL
OCEAN FEEL THAT ITS OVER DOING THE MIXING AND HAVE CUT SEAS
SIGNIFICANTLY.  NONETHELESS...WE MAY SEE SOUTHWEST WIND GUSTS IN THE
LOW 20 KNOTS WITH SEAS EVENTUALLY BUILDING TO AROUND 5 FEET IN OUR
SOUTHERN OUTER-WATERS...BUT WE WILL NOT BE NEARLY AS AGGRESSIVE AS
THE WNA MODEL.  MAY ALSO SEE NEAR SHORE 25 KNOT WIND GUSTS ON SUNDAY
WITH EXCELLENT MIXING OVER LAND.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MAZ020-023-
     024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 7 PM EDT THIS EVENING FOR RIZ006>008.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL NOON EDT TODAY
     FOR ANZ232>235-237.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM EDT THIS
     EVENING FOR ANZ254-255.

&&

SYNOPSIS...FRANK/THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...EKSTER
LONG TERM...FRANK
AVIATION...FRANK/THOMPSON
MARINE...FRANK/THOMPSON
Hazardous weather outlook, Jul 6, 4:16 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
416 AM EDT FRI JUL 6 2007

CTZ002>004-MAZ002>019-021-022-026-NHZ011-012-015-RIZ001>005-070830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
416 AM EDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHERN NEW ENGLAND
TODAY ALONG WITH A WEAK COLD FRONT. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING OR EARLY
AFTERNOON IN ASSOCIATION WITH THESE FEATURES. A FEW OF THE STRONGER
STORMS COULD PRODUCE LOCALIZED SEVERE WEATHER IN THE FORM OF STRONG
GUSTY WINDS AND MARGINALLY SEVERE HAIL. THE BEST CHANCE FOR STORMS
WILL BE BETWEEN NOON AND 6 PM. ALWAYS...EVERY THUNDERSTORM PRODUCES
DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

VERY HOT WEATHER MAY DEVELOP FOR SUNDAY AND MONDAY ALONG WITH HIGH
HUMIDITY LEVELS. THERE IS A LOW PROBABILITY THAT A HEAT ADVISORY MAY
BE REQUIRED FOR SUNDAY OR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

MAZ020-023-024-RIZ006>008-070830-
SOUTHERN BRISTOL MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
416 AM EDT FRI JUL 6 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

IN ADDITION...ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. THE
MAIN THREAT WILL BE LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

VERY HOT WEATHER MAY DEVELOP FOR SUNDAY AND MONDAY ALONG WITH HIGH
HUMIDITY LEVELS. THERE IS A LOW PROBABILITY THAT A HEAT ADVISORY MAY
BE REQUIRED FOR SUNDAY OR MONDAY AWAY FROM THE IMMEDIATE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

ANZ230>237-250-254-255-070830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
416 AM EDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. THE
MAIN THREAT WILL BE LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Jul 6, 12:40 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1240 PM EDT FRI JUL 6 2007

MAZ019-061715-
EASTERN PLYMOUTH MA-
1240 PM EDT FRI JUL 6 2007

...STRONG THUNDERSTORM DEVELOPING NEAR MARSHFIELD...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL NEAR MARSHFIELD...MOVING SOUTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
DUXBURY BY 100 PM EDT.

GET INSIDE WHEN THIS STORM APPROACHES. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD
Special weather statement, Jul 6, 1:25 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
125 PM EDT FRI JUL 6 2007

MAZ002>004-008-010-NHZ011-061830-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
125 PM EDT FRI JUL 6 2007

...STRONG THUNDERSTORMS HEADING FOR SOUTHWEST NEW HAMPSHIRE AND
NORTHWEST MASSACHUSETTS...

AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM SOUTHERN VERMONT INTO CENTRAL NEW
HAMPSHIRE...MOVING SOUTHEAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND
SMALL HAIL.

THE THUNDERSTORMS WILL BE NEAR...
MONROE BY 130 PM EDT...
CHESTERFIELD...WESTMORELAND...ROWE AND HEATH BY 140 PM EDT...
EAST WINDSOR...CUMMINGTON...HINSDALE AND PLAINFIELD BY 150 PM EDT...
RICHMOND BY 200 PM EDT.

GET INSIDE WHEN THIS STORM APPROACHES. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD
Special weather statement, Jul 6, 1:50 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
150 PM EDT FRI JUL 6 2007

MAZ003-004-NHZ011-061830-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
150 PM EDT FRI JUL 6 2007

...STRONG THUNDERSTORM HEADING FOR CHESHIRE COUNTY...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 7 MILES NORTHWEST OF CHESTERFIELD...MOVING
SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
CHESTERFIELD AND WESTMORELAND BY 200 PM EDT...
HINSDALE BY 210 PM EDT...
RICHMOND AND WINCHESTER BY 220 PM EDT...
TROY AND FITZWILLIAM BY 230 PM EDT.

OTHER SCATTERED THUNDERSTORMS WILL MOVE THROUGH NORTHWEST AND NORTH
CENTRAL MASSACHUSETTS BETWEEN 2 PM AND 3 PM.

GET INSIDE WHEN THUNDERSTORMS APPROACH. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:47 PM EDTSevere Thunderstorm WarningBOXPlymouth58 min
Jul 6, 12:50 PM EDTSpecial Marine WarningBOX40 min
Jul 6, 1:30 PM EDTSpecial Marine WarningBOX60 min
Jul 6, 2:07 PM EDTSpecial Marine WarningBOX38 min
Jul 6, 2:41 PM EDTSevere Thunderstorm WarningBOXHampden49 min
Jul 6, 2:45 PM EDTSpecial Marine WarningBOX45 min
Jul 6, 2:48 PM EDTSevere Thunderstorm WarningBOXBarnstable27 min
Jul 6, 2:52 PM EDTSpecial Marine WarningBOX53 min
Jul 6, 3:14 PM EDTSpecial Marine WarningBOX61 min
Jul 6, 3:47 PM EDTSpecial Marine WarningBOX58 min
Jul 6, 4:02 PM EDTSevere Thunderstorm WarningBOXEssex28 min
Jul 6, 4:13 PM EDTSpecial Marine WarningBOX92 min
Jul 6, 4:14 PM EDTSpecial Marine WarningBOX61 min
Jul 6, 4:39 PM EDTSevere Thunderstorm WarningBOXBarnstable36 min
Jul 6, 4:44 PM EDTSpecial Marine WarningBOX91 min
Jul 6, 4:44 PM EDTSpecial Marine WarningBOX61 min
Jul 6, 4:58 PM EDTSevere Thunderstorm WarningBOXPlymouth32 min
Jul 6, 5:14 PM EDTSpecial Marine WarningBOX46 min
Jul 6, 5:23 PM EDTSpecial Marine WarningBOX67 min
Jul 6, 5:24 PM EDTSevere Thunderstorm WarningBOXBristol31 min
Jul 6, 5:42 PM EDTSpecial Marine WarningBOX63 min
Jul 6, 6:09 PM EDTSevere Thunderstorm WarningBOXBarnstable36 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.